Jump to content

Recommended Posts

Yabba

I'll introduce myself as Yabba, I'm a 22 year old male who has been diagnosed with many things over the past 10 years, but in the past 4 everyone has agreed It's BPD & Anxiety.

I've been on various medications from prozac to olanzapine to alprazolam, It all started when I was 12, I was put on psychiatric drugs at this age, this is where it all started really - I'm feeling xyz so they prescribe what they think is right, The symptoms of one medication caused side-effects so they would prescribe another to counter. At one point I was on six medications at one time (16 y/o). 

So now for current day events:

My psychiatrist has informed me that Zeldox causes side effects that are irreversible and I should consider moving to a newer anti-psychotic which he gave me a choice, Latuda & Saphris. I've had history with one but not the other. I was on 160 mg of Zeldox (Max daily dose) and I was informed by him I should come off slowly, since being on such a high dose for multiple years (3+) it may or may not be difficult. 

I've tapered down to 40 mg and wow, this is what emotions are like? 

My question is to others who have tapered off anti-psychotics:
Is this like "wall" of emotions normal? I'm so happy throughout the day, I have lots of energy , but sometimes I'll see something on youtube that will just hit my heart some kind of way and I'll just start to cry, I'm not sad or depressed, I'm just in tears. 

My goal is to stop anti-psychotics all together, the past 2 months of being tapered off my life has only got better since being on a reduced dose, I'm enrolled back in school to get my diploma (3 credits) I've already made plans for collage, I went and got my licence back, applied  and accepted for new bank account and credit card. For the first time in so long things feel  good . I don't feel the same 2 emotions anymore & it gives me hope that I can finally do something with my life , that this illness beat me for a decade but In the end I won.

Current Medications:


Zeldox 40mg
Adderall XR 10 mg 
Alprazolam 2 mg PRN
Trazodone 300 mg PRN (for the rare night I can't sleep and I have an appointment the next day ect) 



p.s 

Too anyone else with BPD:   This **** sucks, but you're a good person. We don't get told that enough but we are. Don't let the stigma get you down. 

 

Edited by Altostrata
removed code

Share this post


Link to post
Altostrata

Welcome, Yabba.

 

We don't put much store in psychiatric diagnoses here. Children are often misdiagnosed.

 

Yes, psychiatric drugs tend to mute emotions. Reducing them might bring up emotions that, in your case, you have never learned to appreciate or cope with. Are you working with a psychotherapist? You may need coaching in managing your emotions.

 

On the other hand, fast tapering might cause nervous system instability that will amplify emotions. When was the last time you changed dosage, which drug? It may be a good idea not to make more changes for a while and let your nervous system settle down.

 

What times of day do you take your drugs, at what dosages? Do you have a surge of symptoms at any particular times of day?

 

To help us out, follow these instructions Please put your drug and withdrawal history in your signature You may need to use a computer to do this.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy